MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 XSFT 4MM X 8CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 XSFT 4MM X 8CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLX120408
Medical Device Problem Codes Device Difficult to Setup or Prepare (1487); Failure to Advance (2524); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/13/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, ethnicity, and medical history were not provided.Procode is krd/hcg.The name, phone and email address of the initial reporter are not available / reported.The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.[photo analysis]: preliminary photo images of the complaint device were captured by the j&j japan affiliates and included in the complaint file.Based on the review of the photos by the product analysis lab, the 4mm x 8cm galaxy g3 xsft coil is observed still attached to the resistance heating (rh) coil; the embolic coil is also observed to be in kinked condition.No other damage could be observed.The issue reported in the complaint related to the coil introducer no able to be unzipped or peeled away could not be confirmed based on the photo.The issue related to the coil delivery system being impeded in the concomitant microcatheter is confirmed based on the kinked condition noted from the photo; the kinked condition may have been the contributing factor to the reported issue.Further investigation will be performed once the device returns for analysis.A review of manufacturing documentation associated with this lot (30392744) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during a coil embolization for a subarachnoid hemorrhage (sah), the 4mm x 8cm galaxy g3 xsft coil (glx120408 / 30392744) was used, but the coil was impeded in the concomitant sl-10® microcatheter (stryker).The physician commented that the ¿holder seem to come off.It was not able to be inserted because it was not able to be peeled away.¿ there was no report of any patient adverse event or complication.Preliminary photo images of the complaint device were captured by the j&j japan affiliates and included in the complaint file on 29 july 2021.Based on the review of the photos by the product analysis lab completed on 30 july 2021, the 4mm x 8cm galaxy g3 xsft coil (glx120408 / 30392744) is observed to be in kinked condition.Based on the review of the photos, the event has been deemed mdr reportable as a ¿malfunction.¿.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to make a correction to the photo analysis by the product analysis lab and to report the investigational finding of the returned device.[conclusion]: the healthcare professional reported that during a coil embolization for a subarachnoid hemorrhage (sah), the 4mm x 8cm galaxy g3 xsft coil (glx120408 / 30392744) was used, but the coil was impeded in the concomitant sl-10® microcatheter (stryker).The physician commented that the ¿holder seem to come off.It was not able to be inserted because it was not able to be peeled away.¿ there was no report of any patient adverse event or complication.Preliminary photo images of the complaint device were captured by the j&j japan affiliates and included in the complaint file on 29 july 2021.Based on the review of the photos by the product analysis lab, the 4mm x 8cm galaxy g3 xsft coil is observed still attached to the resistance heating (rh) coil; the embolic coil is also observed to be in kinked condition.No other damage could be observed.The issue reported in the complaint related to the coil introducer no able to be unzipped or peeled away could not be confirmed based on the photo.The issue related to the coil delivery system being impeded in the concomitant microcatheter cannot be evaluated based on the photos; however, the embolic coil is noted to be kinked and this condition may have been a contributing factor to the reported issue.On 16 august 2021, additional information was received.The information indicated that it was not necessary to remove the concomitant sl-10 microcatheter when the issue was encountered.The information also indicated that the microcatheter was damaged during manipulation of the device upon the delivery of the coil.The complaint device was reported to have no appearance of damage.A continuous flush was maintained through the microcatheter.It was also indicated that the introducer was flushed until liquid was visible at the distal end of the slit, in the clear tube.Excessive force had not been applied to the device.The complaint device was returned for evaluation and analysis.The investigational finding is documented below.Investigation summary: the non-sterile 4mm x 8cm galaxy g3 xsft coil was received contained in a pouch.Visual inspection was performed.The returned complaint device is observed in good, normal condition without any appearance of damage nor anomaly.Microscopic inspection was performed.Under magnification, the embolic coil was observed to be in slightly kinked condition.This is consistent with the photos of the complaint device; the embolic coil was observed to be kinked in the photos.Functional evaluation was performed.A lab sample microcatheter was flushed with a syringe.The complaint device was then introduced into the microcatheter and advanced through without any resistance / friction during the advancement.The coil introducer was zipped and re-zipped without any issue.A review of manufacturing documentation associated with this lot (30392744) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.As part of cerenovus quality process all devices are manufactured, inspected, and released to approved specifications.The complaint reported that during coil embolization procedure for a subarachnoid hemorrhage, the complaint coil was used but it was impeded in the concomitant sl-10® microcatheter that had been maintained with continuous flush.The returned device was observed to be in good condition, this is consistent with the complaint that the device did not have any appearance of damage.The photos of the complaint device showed that the embolic coil was kinked; microscopic inspection of the returned device noted a slightly kinked embolic coil.The slight kinked condition of the embolic coil is the most likely contributing factor to the reported issue that the 4mm x 8cm galaxy g3 xsft coil was impeded in the microcatheter during the procedure.Functional evaluation conducted with a lab sample microcatheter as the original concomitant microcatheter was not included in the returned, confirmed that there was no issue with the introduction and advancement of the complaint device through the microcatheter.No resistance / friction was experienced.The coil introducer was also zipped and re-zipped without any issue; therefore, the issue related to the difficulty in zipping the introducer sheath could not be confirmed through functional evaluation.The slightly kinked condition of the embolic coil was not originally reported in the complaint.Photos of the complaint device captured and provided by the affiliate did show the embolic coil with a kinked condition.Under magnification during the microscopic inspection of the returned complaint device, the embolic coil was confirmed to be slightly kinked.Coil kinking is a known potential issue associated with the use of the device.The instruction for use (ifu) provides proper handling instructions for the device to prevent issues such as kink and stretch from occurring.Additional information received on 16 august 2021, indicated that the complaint device did not appear damage but the concomitant microcatheter was damaged during the manipulation of the device upon the delivery of the coil.It is possible that when the complaint coil became impeded in the microcatheter, the attempt to advance the device through the concomitant microcatheter resulted in the embolic coil sustaining the kinked condition through the inadvertent application of some force.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.In addition, devices undergo 100% inspection at final assembly for the condition of the embolic coil.Thus, it is not likely that the 4mm x 8cm galaxy g3 xsft coil left the manufacturing facility with the embolic coil in the observed slightly kinked condition.Although no functionality issues were found on the device.The instructions for use (ifu) does contain the following precautions: if unusual friction is noticed during advancement or retraction of the microcoil system through the introducer, open the rhv main valve, and partially withdraw the distal end of the introducer to expose its tip within the rhv.Tighten the rhv main valve and flush the y-connector of the rhv with sterile saline and verify that fluid exits the slit in the clear portion of the introducer.After flushing, reinsert the introducer into the infusion catheter hub as described in ¿microcoil placement¿ section above.If unusual friction is still noticed during advancement or retraction of the microcoil system, verify flush lines are open and properly pressurized.Then slowly withdraw the entire microcoil system and examine for damage.Replace it with a new microcoil system.If friction still exists, withdraw, and examine the delivery catheter system.If repositioning of the microcoil is necessary, carefully observe the motion of the microcoil in respect to the dpu wire while retracting the microcoil under fluoroscopy.If the microcoil movement is not one-to-one with the dpu wire, or if repositioning is difficult, the microcoil may have become stretched and could possibly break.Gently remove and discard the microcoil system.If the microcoil is positioned at a relative sharp angle to the microcatheter, a microcoil may stretch or break as it is being withdrawn.By repositioning the distal tip of the microcatheter at or slightly inside the ostium (neck) of the aneurysm, the microcoil may be more easily funneled back into the microcatheter.Pulling the exposed microcoil through the rhv grommet may damage the coil.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.H.6: the code ¿no device problem found¿ code was used in investigation findings to indicate that the issue reported related to the original issues reported in the complaint, that the complaint device was impeded in the concomitant microcatheter and the issue with the introducer sheath not able to be ¿peeled away¿ ¿ zipping and rezipping.The code ¿no problem detected¿ was used in investigation conclusions is corresponding to the code ¿no device problem found¿ as related to these issues.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.In the initial medwatch report, the photo analysis incorrected documented that the issue related to the coil delivery system being impeded in the concomitant microcatheter is confirmed based on the kinked condition noted from the photo.The correct assessment is as follows, the issue related to the coil delivery system being impeded in the concomitant microcatheter cannot be evaluated based on the photos; however, the embolic coil is noted to be kinked and this condition may have been a contributing factor to the reported issue.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to include the additional event information received on 16 august 2021.[additional information]: the healthcare professional reported that during a coil embolization for a subarachnoid hemorrhage (sah), the 4mm x 8cm galaxy g3 xsft coil (glx120408 / 30392744) was used, but the coil was impeded in the concomitant sl-10® microcatheter (stryker).The physician commented that the ¿holder seem to come off.It was not able to be inserted because it was not able to be peeled away.¿ there was no report of any patient adverse event or complication.Preliminary photo images of the complaint device were captured by the j&j japan affiliates and included in the complaint file on 29 july 2021.Based on the review of the photos by the product analysis lab, the 4mm x 8cm galaxy g3 xsft coil is observed still attached to the resistance heating (rh) coil; the embolic coil is also observed to be in kinked condition.No other damage could be observed.The issue reported in the complaint related to the coil introducer no able to be unzipped or peeled away could not be confirmed based on the photo.The issue related to the coil delivery system being impeded in the concomitant microcatheter is confirmed based on the kinked condition noted from the photo; the kinked condition may have been the contributing factor to the reported issue.Further investigation will be performed once the device returns for analysis.On 16 august 2021, additional information was received.The information indicated that it was not necessary to remove the concomitant sl-10 microcatheter when the issue was encountered.The information also indicated that the microcatheter was damaged during manipulation of the device upon the delivery of the coil.The complaint device was reported to have no appearance of damage.A continuous flush was maintained through the microcatheter.It was also indicated that the introducer was flushed until liquid was visible at the distal end of the slit, in the clear tube.Excessive force had not bee applied to the device.E.1: initial reporter phone: (b)(6).Updated sections: e.1, e.3, g.3, g.6, h.2, and h.10.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(6).The purpose of this mdr submission is to report that the product analysis lab received the complaint device on 24 august 2021.A supplemental 3500a report will be submitted once the product investigation has been completed.Updated sections: d.9, g.3, g.6.H.2, h.3, h.6, and h.10.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
GALAXY G3 XSFT 4MM X 8CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key12321413
Report Number3008114965-2021-00363
Device Sequence Number4136171
Product Code KRD
UDI-Device Identifier10886704077732
UDI-Public10886704077732
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2023
Device Model NumberGLX120408
Device Catalogue NumberGLX120408
Device Lot Number30392744
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/24/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/29/2021
Supplement Date Received by Manufacturer08/16/2021
08/24/2021
09/15/2021
Initial Report FDA Received Date08/13/2021
Supplement Report FDA Received Date08/30/2021
09/07/2021
09/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SL-10® MICROCATHETER (STRYKER)